Alert archive / Georgia / Special Weather Statements in 2011

Special Weather Statement, NWS Atlanta, GA

July 31, 2011Lamar County, Upson County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 31, 2011, 9:21 PM EDT for Lamar County, Upson County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 31, 2011, 9:21 PM EDT (01:21 UTC)
Expired
Jul 31, 2011, 9:45 PM EDT
In force
24 min
Issued by
NWS Atlanta, GA

Counties Lamar County, GA, Upson County, GA

The radar

The Atlanta radar (KFFC), 57 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.4 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2011-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1266 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2011-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1266 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1675 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

546 
WWUS82 KFFC 010121
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
921 PM EDT SUN JUL 31 2011

GAZ068>070-010145-
921 PM EDT SUN JUL 31 2011

...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN EASTERN 
PIKE...LAMAR AND NORTHEAST UPSON COUNTIES UNTIL 945 PM EDT...

AT 920 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ALDORA...MOVING SOUTH AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND 
LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS EATERN 
PIKE...LAMAR AND NORTHEASTERN UPSON COUNTIES THROUGH 945 PM EDT. 
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE 
JOHNSTONVILLE...GOGGINS...ALDORA...BARNESVILLE...PIEDMONT...REDBONE..
.THE ROCK...REDBONE CROSSROADS AND YATESVILLE. BRIEF HEAVY DOWNPOURS 
WILL CAUSE PONDING OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW 
AROUND LIGHT...UNSECURED OBJECTS.

&&

LAT...LON 3311 8429 3311 8407 3295 8405 3293 8406
      3293 8412 3286 8412 3285 8431
TIME...MOT...LOC 0120Z 003DEG 11KT 3300 8418

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 31, 7:13 PM EDT, 2 hours 8 minutes earlier.

Area forecast discussion, Jul 31, 7:13 PM EDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
713 PM EDT SUN JUL 31 2011

.PREV DISCUSSION... /ISSUED 356 PM EDT SUN JUL 31 2011/

SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
CURRENT RADAR LOOP SHOWS NUMEROUS SHOWERS AND ISOLATED
THUNDERSTORMS OVER NORTH AND EAST GA MOVING SOUTH. MAIN FRONTAL
BOUNDARY IS JUST SOUTH OF THE ATL AREA AND IT WILL CONTINUE MOVING
SLOWLY SOUTHWARD THROUGH MON EVENING. THIS FRONT IS EXPECTED TO
MAKE IT ALL THE WAY INTO CENTRAL FLORIDA BY MID WEEK. THIS WILL
ALLOW A WEAK HIGH PRESSURE RIDGE TO BUILD SOUTH OUT OF THE GREAT
LAKES STATES AND INTO NORTH GEORGIA MON THROUGH WED. THIS RIDGE
WILL BRING A DRIER AIRMASS IN ACROSS THE REGION WHICH SHOULD HELP
TO SHUT THE AFTERNOON SHRA/TSRA OFF FOR A FEW DAYS. WILL KEEP LOW
CHANCE POPS IN ACROSS CENTRAL GEORGIA MONDAY BUT THAT IS ALL THE
PRECIP I'M EXPECTING THROUGH WEDNESDAY. THE HUGE UPPER LEVEL RIDGE
CENTERED OVER NE/OK STILL HAS AN AXIS ORIENTED EAST TO WEST ACROSS
THE SOUTHERN STATES. THIS RIDGE IS WEAKENING SOME AND SHOULD HELP
TO KEEP THUNDERSTORMS BELOW SEVERE LIMITS TODAY. TEMPERATURES WILL
CONTINUE TO BE WARM WITH HIGHS IN THE 90S AND LOWS IN THE 70S.

LONG TERM /WEDNESDAY THROUGH SUNDAY/...
A HIGH PRESSURE RIDGE BUILDS IN BEHIND THE FRONTAL BOUNDARY OVER
NORTH GEORGIA NOW. WITH DRIER AIR OVER THE STATE NOT EXPECTING ANY
PRECIP IN THE BEGINNING OF THE EXTENDED. THE MODELS SHOW ANOTHER
FRONT MOVING SOUTH OUT OF THE GREAT LAKES STATES WED...AND INTO
NORTH GEORGIA THU. RIGHT NOW THIS FRONTAL SYSTEM LOOKS WEAK SO
WILL CONTINUE WITH A SLIGHT CHANCE OF PRECIP THU...SLOWLY
INCREASING TO CHANCE POPS THOUGH THE REST OF THE EXTENDED. TEMPS
WILL CONTINUE IN THE 90S THROUGH DAY 7.

&&

.AVIATION...
00Z UPDATE...
VFR CONDITIONS EXPECTED OVERNIGHT EXCEPT FOR PATCHY MVFR VSBYS DUE
TO FOG AND HAZE EARLY MORNING. CONVECTION EXPECTED TO DISSIPATE
AROUND 02Z. WINDS BECOMING LIGHT AND VARIABLE WITH THE DIRECTION
BECOMING NE AT ATL AROUND 03Z.

//ATL CONFIDENCE...
00Z UPDATE...
HIGH CONFIDENCE FOR CEILINGS...VSBYS AND WIND SPEEDS.
MEDIUM CONFIDENCE FOR WIND DIRECTION.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          73  98  73  98 /  20   5   0   0
ATLANTA         74  96  75  98 /  20   5   0   0
BLAIRSVILLE     67  90  66  92 /  10   5   0   0
CARTERSVILLE    70  98  68  99 /  20   5   0   0
COLUMBUS        76  99  78  98 /  30  30  10  10
GAINESVILLE     74  96  74  97 /  20   5   0   0
MACON           75  97  75  98 /  30  30  10   5
ROME            72  98  69 100 /  10   5   0   0
PEACHTREE CITY  70  96  70  97 /  20  10   0   0
VIDALIA         75  96  75  96 /  30  40  20  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: BALDWIN...BLECKLEY...DODGE...EMANUEL...GLASCOCK...
HANCOCK...JEFFERSON...JOHNSON...LAURENS...MONTGOMERY...
TALIAFERRO...TELFAIR...TOOMBS...TREUTLEN...TWIGGS...WARREN...
WASHINGTON...WHEELER...WILKINSON.

&&
Hazardous weather outlook, Jul 31, 8:05 PM EDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
805 PM EDT SUN JUL 31 2011

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-010900-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
805 PM EDT SUN JUL 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...REST OF TONIGHT...SUNDAY NIGHT.
SCATTERED THUNDERSTORMS EXPECTED OVER CENTRAL GEORGIA THIS
EVENING.

.SYNOPSIS...
HIGH PRESSURE ALOFT WILL CONTINUE OVER THE SOUTHERN PLAINS. A
SURFACE TROUGH WILL CONTINUE ACROSS CENTRAL GEORGIA.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM THUNDERSTORMS WILL BE LIGHTNING. LOCALLY
HEAVY RAIN AND GUSTY WINDS WILL ALSO BE POSSIBLE. THE MOST LIKELY
AREA FOR THUNDERSTORMS WILL BE ACROSS CENTRAL GEORGIA THIS EVENING.

.DISCUSSION...
A SURFACE TROUGH AND REMAINING INSTABILITY FROM DAYTIME HEATING
WILL CONTINUE SCATTERED THUNDERSTORMS OVER CENTRAL GEORGIA THIS
EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THERE IS A CHANCE OF THUNDERSTORMS MONDAY AND THURSDAY THROUGH
SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS AND COCORAHS
OBSERVERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER
AND HEAVY RAIN THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.

BDL

In the hours before

Special weather statement, Jul 31, 8:07 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
807 PM EDT SUN JUL 31 2011

GAZ060-073-010030-
807 PM EDT SUN JUL 31 2011

...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN PUTNAM AND
BALDWIN COUNTIES UNTIL 830 PM EDT...

AT 759 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FLAT ROCK...MOVING SOUTH AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS PUTNAM AND
BALDWIN COUNTIES THROUGH 830 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE FLAT ROCK...PLANT HARLEE BRANCH AND MERIWETHER.
BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
AROUND LIGHT...UNSECURED OBJECTS.

&&

LAT...LON 3313 8322 3313 8340 3329 8344 3328 8323
      3326 8322 3326 8323 3325 8326 3324 8325
      3319 8328 3317 8321
TIME...MOT...LOC 0007Z 001DEG 10KT 3321 8334
Special weather statement, Jul 31, 8:09 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
809 PM EDT SUN JUL 31 2011

GAZ105-106-010045-
809 PM EDT SUN JUL 31 2011

...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN NORTHERN CRISP
AND SOUTHERN DOOLY COUNTIES UNTIL 845 PM EDT...

AT 806 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER RICHWOOD...MOVING SOUTHEAST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS NORTHERN CRISP
AND SOUTHERN DOOLY COUNTIES THROUGH 845 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE RICHWOOD...VIENNA...TREMONT AND
CORDELE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
AROUND LIGHT...UNSECURED OBJECTS.

&&

LAT...LON 3199 8362 3194 8379 3208 8384 3212 8372
TIME...MOT...LOC 0009Z 330DEG 8KT 3206 8375
Special weather statement, Jul 31, 8:38 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
838 PM EDT SUN JUL 31 2011

GAZ093-010100-
838 PM EDT SUN JUL 31 2011

...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN MACON COUNTY
UNTIL 900 PM EDT...

AT 832 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORTH CENTRAL MACON COUNTY...MOVING SOUTH AT
10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS MACON COUNTY
THROUGH 915 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM
INCLUDE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3237 8397 3237 8410 3247 8410 3248 8399
TIME...MOT...LOC 0038Z 354DEG 11KT 3242 8404
Special weather statement, Jul 31, 8:43 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
843 PM EDT SUN JUL 31 2011

GAZ074-010100-
843 PM EDT SUN JUL 31 2011

...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN WASHINGTON COUNTY
UNTIL 900 PM EDT...

AT 842 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DEEPSTEP...MOVING SOUTH AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
WASHINGTON COUNTY THROUGH 900 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE DEEPSTEP AND HEBRON. BRIEF HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3286 8285 3287 8302 3306 8302 3305 8289
TIME...MOT...LOC 0043Z 002DEG 13KT 3297 8296
Special weather statement, Jul 31, 9:04 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
904 PM EDT SUN JUL 31 2011

GAZ093-010125-
904 PM EDT SUN JUL 31 2011

...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN MACON COUNTY
UNTIL 925 PM EDT...

AT 903 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WHITEWATER STATE PARK...MOVING SOUTH AT 15
MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS CENTRAL AND
SOUTHERN MACON COUNTY THROUGH 930 PM EDT. SOME LOCATIONS IN THE PATH
OF THIS STORM INCLUDE WINCHESTER...WHITEWATER STATE
PARK...OGLETHORPE...MONTEZUMA...FIVE POINTS AND CLEARVIEW. BRIEF
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
AROUND LIGHT...UNSECURED OBJECTS.

&&

LAT...LON 3242 8412 3243 8393 3229 8389 3228 8390
      3225 8396 3222 8399 3219 8409
TIME...MOT...LOC 0103Z 353DEG 12KT 3232 8403
Special weather statement, Jul 31, 9:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
921 PM EDT SUN JUL 31 2011

GAZ068>070-010145-
921 PM EDT SUN JUL 31 2011

...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN EASTERN
PIKE...LAMAR AND NORTHEAST UPSON COUNTIES UNTIL 945 PM EDT...

AT 920 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ALDORA...MOVING SOUTH AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS EATERN
PIKE...LAMAR AND NORTHEASTERN UPSON COUNTIES THROUGH 945 PM EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
JOHNSTONVILLE...GOGGINS...ALDORA...BARNESVILLE...PIEDMONT...REDBONE..
.THE ROCK...REDBONE CROSSROADS AND YATESVILLE. BRIEF HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
AROUND LIGHT...UNSECURED OBJECTS.

&&

LAT...LON 3311 8429 3311 8407 3295 8405 3293 8406
      3293 8412 3286 8412 3285 8431
TIME...MOT...LOC 0120Z 003DEG 11KT 3300 8418

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 8:07 PM EDTSpecial Weather StatementFFCPutnam23 min
Jul 31, 8:09 PM EDTSpecial Weather StatementFFCCrisp36 min
Jul 31, 8:38 PM EDTSpecial Weather StatementFFCMacon22 min
Jul 31, 8:43 PM EDTSpecial Weather StatementFFCWashington17 min
Jul 31, 8:46 PM EDTSevere Thunderstorm WarningFFCWashington29 min
Jul 31, 9:04 PM EDTSpecial Weather StatementFFCMacon21 min
Jul 31, 10:51 PM EDTSpecial Weather StatementFFCTaylor24 min
Aug 1, 12:16 AM EDTSpecial Weather StatementFFCSumter29 min

Nearby

Special Weather Statements in Georgia, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.